Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 74, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 22, 2005, 2:30 PM CDT for Miller County, Morgan County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2005, 2:30 PM CDT (19:30 UTC)
- Expired
- Aug 22, 2005, 8:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 131 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 221930
FFWSGF
MOC131-141-230130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 PM CDT MON AUG 22 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MILLER COUNTY IN CENTRAL MISSOURI.
MORGAN COUNTY IN CENTRAL MISSOURI.
* UNTIL 830 PM CDT.
* AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED NEARLY TWO INCHES OF RAIN HAD FALLED
ACROSS PARTS OF SOUTHERN MORGAN AND SOUTHWEST MILLER COUNTIES
WITHIN THE PAST HOUR. IN ADDITION...A WEATHER OBSERVER REPORTED IN
EXCESS OF AN INCH OF RAIN DURING THE PAST 30 MINUTES NEAR GRAVOIS
MILLS.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...STOVER...TUSCUMBIA...AURORA
SPRINGS...BAGNELL...GRAVOIS MILLS...LAKELAND...ROCKY MOUNT AND
ULMAN. IN ADDITION...RURAL AREAS ACROSS SOUTHWEST MILLER AND
SOUTHERN MORGAN WILL EXPERIENCE FLOODING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3832 9253 3828 9235 3806 9236 3809 9247
3809 9255 3821 9262 3823 9272 3822 9288
3826 9301 3843 9302 3846 9299 3842 9288
3835 9261
$$
SAW3 follow-up statements
000
WGUS73 KSGF 222024
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
324 PM CDT MON AUG 22 2005
MOC131-141-230130-
MORGAN MO-MILLER MO-
324 PM CDT MON AUG 22 2005
...FLASH FLOOD WARNING CONTINUES FOR MILLER AND MORGAN COUNTIES UNTIL
830 PM CDT...
AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED IN EXCESS OF TWO INCHES HAD FALLEN THE PAST
HOUR TO HOUR AND A HALF ACROSS MUCH OF MORGAN COUNTY AND PARTS OF
MILLER COUNTY.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ELDON...IBERIA...ST. ELIZABETH...STOVER...TUSCUMBIA...
VERSAILLES...AURORA SPRINGS...BAGNELL...BARNETT...BRUMLEY...
FLORENCE...GRAVOIS MILLS...ROCKY MOUNT...SAINT ELIZABETH AND ULMAN.
BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
LAT...LON 3832 9253 3825 9223 3802 9221 3804 9244
3807 9254 3821 9262 3823 9272 3822 9288
3824 9294 3823 9305 3859 9306 3858 9295
3855 9282 3837 9257
$$
SAW000
WGUS73 KSGF 222128
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 PM CDT MON AUG 22 2005
MOC131-141-230130-
MORGAN MO-MILLER MO-
427 PM CDT MON AUG 22 2005
...FLASH FLOOD WARNING CONTINUES FOR MILLER AND MORGAN COUNTIES UNTIL
830 PM CDT...
WHILE THE HEAVIEST RAINFALL HAS ENDED ACROSS THE WARNED AREA.
RUNOFF FROM EARLIER RAINS IN EXCESS OF TWO INCHES WILL CONTINUE
THROUGH THE EVENING HOURS. THIS RUNOFF WILL LIKELY CONTINUE
FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AREAS THIS
EVENING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN
LAT...LON 3832 9253 3825 9223 3802 9221 3804 9244
3807 9254 3821 9262 3823 9272 3822 9288
3824 9294 3823 9305 3859 9306 3858 9295
3855 9282 3837 9257
$$
SAW000
WGUS73 KSGF 230127
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
827 PM CDT MON AUG 22 2005
MOC131-141-230135-
MORGAN MO-MILLER MO-
827 PM CDT MON AUG 22 2005
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MILLER AND MORGAN
COUNTIES HAS BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3832 9253 3825 9223 3802 9221 3804 9244
3807 9254 3821 9262 3823 9272 3822 9288
3824 9294 3823 9305 3859 9306 3858 9295
3855 9282 3837 9257
$$
SAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 12:10 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 22, 12:10 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1210 PM CDT MON AUG 22 2005 ...MESOSCALE CONVECTIVE DISCUSSION... WILL BE CLOSELY MONITORING AREAS OF CENTRAL AND WEST CENTRAL MISSOURI FOR ISOLATED STRONG THUNDERSTORMS THIS AFTERNOON. DEEP MOISTURE CONVERGENCE ASSOCIATED WITH A STALLED OUT COLD FRONT POSITIONED ALONG A LINE FROM FORT SCOTT KANSAS TO EMINENCE MISSOURI WILL AID IN AFTERNOON CONVECTION. DESPITE THE CLOUD COVER...THIS AREA HAS SOMEWHAT DESTABILIZED WITH LAPS 100 ML CAPES NOW APPROACHING 1500 J/KG EARLY THIS AFTERNOON. THIS AREA IS ALSO EXPERIENCING WEAK LIFT FROM BEING POSITIONED UNDER THE RIGHT ENTRANCE REGION OF A 200 MB SPEED MAX. RUC AND MESO ETA POINT FORECAST SOUNDINGS OVER WEST CENTRAL MISSOURI SHOW HIGH FREEZING AND WET BULB ZERO LEVELS...THEREFORE HAIL POTENTIAL IS LIMITED. STRONG WIND GUSTS AND MINOR FLOODING WOULD BE THE PRIMARY HAZARDS. .DISCUSSION... A COMPLEX WEATHER SCENARIO HAS SET UP ACROSS THE EASTERN PLAINS AND MISSOURI OZARK REGION TODAY. SEVERAL MINOR LIFTING MECHANISMS COULD POTENTIALLY DEVELOP SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THUNDERSTORMS HAVE ALREADY DEVELOPED OVER EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI...WHERE SURFACE CONVERGENCE IS OCCURRING ALONG A COLD FRONT STALLED OUT ACROSS THIS AREA. ALSO...UPPER AIR ANALYSIS INDICATED A 200 MB SPEED MAX OVER MUCH OF THE CORN BELT...WITH EAST CENTRAL KANSAS/WEST CENTRAL MISSOURI UNDER THE RIGHT ENTRANCE REGION OF THE SPEED MAX. RUC ANALYSIS SUPPORTS WEAK UPPER LIFT...SUGGESTING A DIVERGENCE BULLSEYE IN THE AREA WHERE THUNDERSTORMS HAVE DEVELOPED. ALSO TO NOTE...700MB RAOB ANALYSIS INDICATED A MINOR SHORTWAVE ACROSS CENTRAL KANSAS THAT COULD BE AIDING IN LIFT. WITH PRECIPITABLE WATER VALUES ON THE ORDER OF 1.80...ANY MINOR SOURCE OF LIFT WILL LIKELY DEVELOP A SHOWER TODAY...THEREFORE...WENT AHEAD AND RECONFIGURED THIS AFTERNOONS POPS TO WEIGHT HIGHEST POPS OVER WEST CENTRAL MISSOURI AND SE KANSAS. LEFT CHANCE POPS IN FOR THE REST OF THE CWA. TWEAKED TEMPERATURES DOWN A COUPLE DEGREES GIVEN THE CLOUD COVER AND PRECIP. SAT TRENDS SUGGEST THAT THE ENTIRE CWA SHOULD CONTINUE TO OBSERVED CONSIDERABLE CLOUDS THROUGH THE AFTERNOON LIMITING TEMPERATURES IN THE LOW TO MID 80S. && .AVIATION... THE COMBINATION OF A COLD FRONT AND A WEAK UPPER LEVEL DISTURBANCE WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS MUCH OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND EVENING. IF JOPLIN OR SPRINGFIELD AIRPORTS ARE DIRECTLY IMPACTED BY A STORM...THEN FLIGHT CONDITIONS COULD FALL WITHIN THE IFR CATEGORY. ALL TWEB ROUTES WILL BE AFFECTED BY SHOWERS AND THUNDERSTORMS AS WELL. LOOK FOR CEILINGS TO FALL INTO THE MVFR TO IFR RANGE AS THE FRONT SHIFTS SOUTH INTO SOUTHERN MISSOURI. && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. CRAMER
Hazardous weather outlook, Aug 22, 12:48 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1248 PM CDT MON AUG 22 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1248 PM CDT MON AUG 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING MARGINALLY SEVERE WIND GUSTS... FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING ALONG AND 25 MILES NORTH AND SOUTH OF A LINE FROM NEVADA TO SALEM MISSOURI. DISCUSSION: A STALLED OUT COLD FRONT THE EXTENDS FROM EAST CENTRAL KANSAS TO CENTRAL MISSOURI WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING. MOISTURE POOLING ALONG THIS FEATURE HAS CREATED A MARGINALLY UNSTABLE ATMOSPHERE NEAR THE FRONT. A FEW STORMS MAY BECOME STRONG TO SEVERE CONTAINING DAMAGING WINDS IN EXCESS OF 60 MPH. ALSO...THE COMBINATION OF HIGH MOISTURE CONTENT IN THE ATMOSPHERE AND THE EXPECTED SLOW MOVEMENT OF THE STORMS MAY CAUSE AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AS THE COLD FRONT SHIFTS INTO ARKANSAS BY TUESDAY MORNING...THE AIRMASS OVER SOUTHERN MISSOURI AND SOUTHEAST KANSAS WILL REMAIN SATURATED WITH HIGH MOISTURE CONTENT. AREAS THAT EXPERIENCE BREAKS IN THE CLOUDS WILL BECOME SUFFICIENTLY UNSTABLE FOR SCATTERED THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Aug 22, 11:32 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1132 AM CDT MON AUG 22 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG DIGGINS 37.17N 92.87W
08/21/2005 WEBSTER MO PUBLIC
LARGE TREE BLOWN DOWN
0530 PM HAIL 5 SW BRANSON 36.60N 93.28W
08/21/2005 1.00 INCH TANEY MO PUBLIC
QUARTER SIZE HAIL REPORTED AT TABLE ROCK LAKE
0659 PM TSTM WND DMG BENNETT SPRINGS 37.73N 92.87W
08/21/2005 LACLEDE MO UTILITY COMPANY
TREE BLOWN INTO POWER LINE
0730 PM TSTM WND DMG VANZANT 36.97N 92.32W
08/21/2005 DOUGLAS MO PUBLIC
2 BARNS SUSTAINED MAJOR ROOF DAMAGE ROOF AND SIDING
BLOWN OFF.
0852 PM TSTM WND DMG 1 NW ROVER 36.73N 91.63W
08/21/2005 OREGON MO LAW ENFORCEMENT
TREE BLOWN DOWN BLOCKING HIGHWAY 160 ALONG OREGON-HOWELL
COUNTY LINE
0900 PM TSTM WND DMG PEACE VLY 36.83N 91.77W
08/21/2005 HOWELL MO UTILITY COMPANY
2 POWERPOLES BLOWN DOWN
SCHULTZLocal storm report, Aug 22, 11:39 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1139 AM CDT MON AUG 22 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG LONG LANE 37.62N 92.92W
08/21/2005 DALLAS MO UTILITY COMPANY
TREE BLOWN INTO POWERLINE
0735 PM TSTM WND DMG PHILLIPSBURG 37.55N 92.80W
08/21/2005 LACLEDE MO UTILITY COMPANY
PARTIAL ROOF OF HOUSE BLOWN INTO POWERLINE
SCHULTZThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:04 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 56 min |
| Aug 21, 7:38 PM CDT | Flash Flood Warning | SGF | Howell, Texas | 6 hr |
| Aug 21, 8:02 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 58 min |
| Aug 21, 8:07 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 56 min |
| Aug 21, 8:58 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 62 min |
| Aug 21, 9:10 PM CDT | Flash Flood Warning | SGF | Oregon, Shannon | 6 hr |
| Aug 22, 3:29 PM CDT | Flash Flood Warning | SGF | Pulaski | 6 hr |
| Aug 22, 4:07 PM CDT | Flash Flood Warning | SGF | Dent, Shannon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.